MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUEPATH; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION TRUEPATH; WIRE, GUIDE, CATHETER
Model Number 39539
Medical Device Problem Codes Failure to Advance (2524); Unintended Movement (3026)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Weight: (b)(6).
 
Event or Problem Description
It was reported that the radiopaque (ro) marker of the tip was moved.The chronic total occlusion target lesion was located at severely tortuous and severely calcified popliteal that had an s shape bend.A truepath cto device was used to treat the target lesion.A contralateral approach was used to access the lesion and an attempt was made to cross the lesion.A rubicon guide catheter was then inserted but could only pass through the middle of the lesion area and the back up became insufficient.Then, the truepath was advanced slowly.However, it was noted that the distance between the ro marker of the tip and the tip diamond part became increased and failed to advance from there.It was then noted that the tip of the catheter was damaged with the ro marker moved, so usage of truepath was stopped.A distance between the tip and radiopaque section looked to be separated once under angiography, but it became normal state when the device was pulled proximally.Contralateral approach using non bsc guidewire advanced; however, the micro catheter did not advance.Distal puncture was added and the same guidewire was advanced by retrograde and it successfully crossed the lesion.Dilation was then performed using a 2.5mm non bsc balloon.Also, dilation was attempted using a 5mm non bsc balloon; however it was noted that the balloon ruptured.Finally, dilation was performed using a 6mm non bsc balloon and procedure was completed.No patient complications were reported and the patient's status post-procedure was good.
 
Event or Problem Description
It was reported that the radiopaque (ro) marker of the tip was moved.The chronic total occlusion target lesion was located at severely tortuous and severely calcified popliteal that had an s shape bend.A truepath cto device was used to treat the target lesion.A contralateral approach was used to access the lesion and an attempt was made to cross the lesion.A rubicon guide catheter was then inserted but could only pass through the middle of the lesion area and the back up became insufficient.Then, the truepath was advanced slowly.However, it was noted that the distance between the ro marker of the tip and the tip diamond part became increased and failed to advance from there.It was then noted that the tip of the catheter was damaged with the ro marker moved, so usage of truepath was stopped.A distance between the tip and radiopaque section looked to be separated once under angiography, but it became normal state when the device was pulled proximally.Contralateral approach using non bsc guidewire advanced; however, the micro catheter did not advance.Distal puncture was added and the same guidewire was advanced by retrograde and it successfully crossed the lesion.Dilation was then performed using a 2.5mm non bsc balloon.Also, dilation was attempted using a 5mm non bsc balloon; however it was noted that the balloon ruptured.Finally, dilation was performed using a 6mm non bsc balloon and procedure was completed.No patient complications were reported and the patient's status post-procedure was good.The device was returned for analysis.Returned product consisted of a truepath device.There is dried blood and saline on the tip.The control unit, motor housing, working length, tip housing/tip were microscopically examined.The tip was soaked in warm water to remove the dried blood and saline.The coil is stretched at the distal solder.Functional testing was performed by turning on the device.The device turned on and all the led lights lite up as they were supposed to and the normal audible noise was heard; however, the red light flashed off and on and the device kept beeping during the audible noise.The device vibrated/rotated but the tip did not rotate.The device was taken apart and the collet was loosened and removed, no damage or abnormalities were present.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.
 
Additional Manufacturer Narrative
(b)(6).

Brand Name
TRUEPATH
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7886431
Report Number2134265-2018-60955
Device Sequence Number1939819
Product Code PDU
UDI-Device Identifier08714729820284
UDI-Public08714729820284
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2020
Device Model Number39539
Device Catalogue Number39539
Device Lot Number0022029115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2018
Initial Date Received by Manufacturer 08/28/2018
Supplement Date Received by Manufacturer10/02/2018
Initial Report FDA Received Date09/18/2018
Supplement Report FDA Received Date10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER: NSE 5MM SHIDENHP6MM JADE 2.5MM; BALLOON CATHETER: NSE 5MM SHIDENHP6MM JADE 2.5MM; GUIDE CATHETER: RUBICON 18 135CM; GUIDE CATHETER: RUBICON 18 135CM; GUIDEWIRE: ASTALO 18; GUIDEWIRE: ASTALO 18; INFLATION DEVICE: EVEREST; INFLATION DEVICE: EVEREST; INTRODUCER SHEATH: SHEATHLESSPV 55CM LC; INTRODUCER SHEATH: SHEATHLESSPV 55CM LC
Patient Age71 YR